MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A surgeon reported during intraocular lens (iol) implant procedure, the surgeon noticed that the optic was found cloudy partially.The surgery itself was completed without product replacement; the product remained in the patient's eye.The condition of the patient was observed.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.11.The product was not returned for analysis.Only photos were returned.Photo review: received photo shows what appears to be an implanted intraocular lens (iol).The iol has a cloudy appearance.Additional photos show an implanted iol on a monitor screen, the iol appears cloudy, lines are also observed on the clouded iol.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of polychromatic sheen.No harm to patients reported.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received, stating that the finding was observed right after the insertion of the iol during the surgery.The patient was satisfied with the postoperative condition.The surgeon did not mention details about the course of the finding.Additional information was received and confirmed to the sales representative that the finding had been continuing but there was no information after last follow up.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20873352
Report Number9612169-2024-01266
Device Sequence Number18337004
Product Code MJP
UDI-Device Identifier00380652411165
UDI-Public(01)00380652411165(17)280103(11)240105(10)25774357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T6
Device Lot Number25774357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/07/2025
Date Device Manufactured01/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH III IOL, CARTRIDGE D
Patient SexUnknown